| Model Number |
APB-2.5-3-HX-ES |
| Medical Device Problem Codes |
Break (1069); Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/22/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that "it" broke when using the coil.Detachment failure occurred.The physician attempted to detach the coil with the instant detacher 1 time.The physician did not try to detach with another instant detacher.The physician tried one attempt at manual detachment via hypotube.There was no issue with the instant detacher.The device was prepared as indicated in the package insert.No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Event or Problem Description
New information was received.The patient is recovering from the procedure normally.To clarify the report of "it broke when using the coil" meant the coil was unraveling.When asked if the coil fractured and separate from the rest it was answered that the coil was unraveling.The cause of the event was not determined.The coil was removed from the patient.Prior to coil non-detachment, there were no issues encountered.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that vessel tortuosity was normal.It was noted that the patient recovering from the procedure "normal" was meant to describe vessel tortuosity.
Event or Problem Description
Additional information received reported that no patient symptoms were reported.The pushwire was not damaged.
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for analysis within a shipping box and within a plastic resealable pouch.Damage location details: the axium prime pusher was found bent and broken distal to hypotube break indicator (hbi).The implant coil was found still attached to the pusher and the implant coil was found in good condition.Testing/analysis: the release wire was accessed and pulled, detaching the implant coil without issue.Conclusion: based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report was confirmed as the implant coil was found still attached to the pusher.However, no issues were encountered detaching the implant coil during analysis.The instant detacher used in the event was not returned.Therefore, an analysis could not be performed, and any contributing factors could not be assessed.In this event, it is likely that the manual detachment at the incorrect location (distal to hbi) contributed to the reported ¿non-detachment¿ event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.